MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LL W/NDL 20X1 RB; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LL W/NDL 20X1 RB; PISTON SYRINGE
Model Number 309578
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that the syringe 3ml ll w/ndl 20x1 rb plunger was loose and dispensed medication into the cap.The following information was provided by the initial reporter: "(b)(6), 2020 a bd 3 ml syringe (lot # 0224675) malfunctioned - allowing the plunger to rise and dispense medication into the cap.The needle that was attached was lot # (b)(4).This malfunction resulted in the need to waste 40,000 units of procrit (b)(4).Nobody was injured".
 
Additional Manufacturer Narrative
H.6.Investigation: since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.No root cause can be determined as no samples were received.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.
 
Event or Problem Description
It was reported that the syringe 3ml ll w/ndl 20x1 rb plunger was loose and dispensed medication into the cap.The following information was provided by the initial reporter: "friday, (b)(6) 2020 a bd 3 ml syringe (lot # 0224675) malfunctioned - allowing the plunger to rise and dispense medication into the cap.The needle that was attached was lot # 200821b.This malfunction resulted in the need to waste 40,000 units of procrit (lot # g 477168a)] nobody was injured".

Brand Name
SYRINGE 3ML LL W/NDL 20X1 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key11198422
Report Number1213809-2021-00027
Device Sequence Number11783680
Product Code FMF
UDI-Device Identifier30382903095781
UDI-Public30382903095781
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2025
Device Model Number309578
Device Catalogue Number309578
Device Lot Number0224675
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/28/2020
Supplement Date Received by Manufacturer01/20/2021
Initial Report FDA Received Date01/19/2021
Supplement Report FDA Received Date01/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR